Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 41, NWS Wilmington, OH

May 14, 2014Fairfield County, Franklin County, Licking County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 14, 2014, 2:04 PM EDT for Fairfield County, Franklin County, Licking County, Ohio. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2014, 2:04 PM EDT (18:04 UTC)
Expired
May 14, 2014, 2:45 PM EDT
In force
41 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Fairfield County, OH, Franklin County, OH, Licking County, OH

The radar

The Cincinnati radar (KILN), 114 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 2:42 PM EDTHAIL 12 Wnw Hebron, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 1:23 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WUUS51 KILN 141804
SVRILN
OHC045-049-089-141845-
/O.NEW.KILN.SV.W.0041.140514T1804Z-140514T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
204 PM EDT WED MAY 14 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LICKING COUNTY IN CENTRAL OHIO...
  NORTHEASTERN FRANKLIN COUNTY IN CENTRAL OHIO...
  NORTHWESTERN FAIRFIELD COUNTY IN CENTRAL OHIO...

* UNTIL 245 PM EDT.

* AT 203 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 7
  MILES SOUTHWEST OF PICKERINGTON...MOVING NORTHEAST AT 35 MPH.

  STORM HAZARDS INCLUDE...
  WINDS TO 60 MPH...
  HALF DOLLAR SIZE HAIL...

* LOCATIONS IMPACTED INCLUDE...
  PICKERINGTON...
  BALTIMORE...
  REYNOLDSBURG...
  PATASKALA...
  NEW ALBANY...
  GRANVILLE...

IN ADDITION...CARROLL...BRICE...STATE ROUTE 158 AT STATE ROUTE 204...
ETNA...SUMMIT STATION...KIRKERSVILLE...JERSEY AND BEECHWOOD TRAILS
ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 107 AND 128...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3975 8271 3991 8280 3992 8289 4013 8282
      4013 8276 4014 8265 4008 8250 3997 8246
TIME...MOT...LOC 1805Z 211DEG 30KT 3981 8283

HAIL...1.25IN
WIND...60MPH

$$

HATZOS
3 follow-up statements
929 
WWUS51 KILN 141817
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
217 PM EDT WED MAY 14 2014

OHC049-141826-
/O.CAN.KILN.SV.W.0041.000000T0000Z-140514T1845Z/
FRANKLIN OH-
217 PM EDT WED MAY 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN COUNTY
IN CENTRAL OHIO HAS BEEN CANCELLED...

THE SEVERE THUNDERSTORM WILL REMAIN EAST OF FRANKLIN COUNTY.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 3979 8266 3979 8273 3990 8279 3994 8278
      3997 8278 4000 8277 4013 8276 4014 8265
      4008 8250 3997 8246
TIME...MOT...LOC 1816Z 211DEG 30KT 3988 8273

$$

OHC045-089-141845-
/O.CON.KILN.SV.W.0041.000000T0000Z-140514T1845Z/
FAIRFIELD OH-LICKING OH-
217 PM EDT WED MAY 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHWESTERN LICKING AND NORTHERN FAIRFIELD COUNTIES...

AT 215 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM 
LOCATED NEAR PICKERINGTON...MOVING NORTHEAST AT 35 MPH. A TRAINED 
SPOTTER REPORTED ONE INCH DIAMETER HAIL IN LITHOPOLIS AT 207 PM.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
BALTIMORE...PATASKALA AND GRANVILLE.

IN ADDITION...ETNA...SUMMIT STATION...KIRKERSVILLE...JERSEY...
BEECHWOOD TRAILS AND HEBRON ARE NEAR THE PATH OF THIS STORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 113 AND 128...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3979 8266 3979 8273 3990 8279 3994 8278
      3997 8278 4000 8277 4013 8276 4014 8265
      4008 8250 3997 8246
TIME...MOT...LOC 1816Z 211DEG 30KT 3988 8273

HAIL...1.00IN
WIND...60MPH

$$

HATZOS
734 
WWUS51 KILN 141830
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EDT WED MAY 14 2014

OHC045-089-141845-
/O.CON.KILN.SV.W.0041.000000T0000Z-140514T1845Z/
FAIRFIELD OH-LICKING OH-
230 PM EDT WED MAY 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHWESTERN LICKING AND NORTHERN FAIRFIELD COUNTIES...

AT 226 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ETNA...MOVING
NORTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
GRANVILLE...JERSEY...BEECHWOOD TRAILS...HEBRON AND ALEXANDRIA.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 113 AND 128...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3984 8260 3984 8269 3994 8278 3997 8278
      4000 8277 4007 8276 4014 8265 4008 8250
      3997 8246
TIME...MOT...LOC 1830Z 213DEG 31KT 3998 8263

HAIL...1.00IN
WIND...60MPH

$$

HATZOS
777 
WWUS51 KILN 141843
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
243 PM EDT WED MAY 14 2014

OHC045-089-141853-
/O.EXP.KILN.SV.W.0041.000000T0000Z-140514T1845Z/
FAIRFIELD OH-LICKING OH-
243 PM EDT WED MAY 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LICKING AND
NORTHERN FAIRFIELD COUNTIES WILL EXPIRE AT 245 PM EDT...

HOWEVER...ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
LICKING COUNTY UNTIL 330 PM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 3984 8260 3984 8269 3994 8278 3997 8278
      4000 8277 4007 8276 4014 8265 4008 8250
      3997 8246
TIME...MOT...LOC 1843Z 213DEG 31KT 4007 8255

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:01 PM EDT, 3 minutes earlier.

Area forecast discussion, May 14, 2:01 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
201 PM EDT WED MAY 14 2014

.SYNOPSIS...
A SLOW MOVING FRONTAL BOUNDARY WILL BE THE FOCUS FOR SHOWER AND
THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT...AIDED BY WAVES OF LOW
PRESSURE TRAVELING ALONG THE FRONT. AN UPPER TROUGH FOLLOWING THE
FRONT WILL BRING COOLER TEMPERATURES AND A FEW SHOWERS FOR THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
INITIAL WAVE OF CONVECTION AHEAD OF EMBEDDED H5 VORT MAXS IS
LIFTING THRU THE FA ATTM. EXPECT THE SE COUNTIES TO BE WARM
SECTORED FOR THE NEXT SEVERAL HOURS...WHICH WILL ALLOW IT TO WARM
QUICKLY AND DESTABILIZE. SHOULD SEE REDEVELOPMENT IN THE SOUTHEAST
COUNTIES DURING THE AFTN. FARTHER WEST ALONG THE OHIO/INDIANA
BORDER ON THE COOL SIDE OF THE FRONT...EXPECT SHRA AND EMBEDDED
TSRA TO CONTINUE TO LIFT N THROUGH THE DAY.

METEOROLOGICAL SETUP IS STILL THERE FOR SEVERE WEATHER THIS
AFTERNOON. THE MOISTURE AND LIFT ASSOCIATED WITH AN APPROACHING LOW
AND THE CDFNT WILL COMBINE WITH VERY STRONG AND DEEP JET STREAM.
ADD IN BACKING SFC WINDS TO HELP WITH THE SHEAR.

UPPED HIGH A FEW DEGREES SE OF I-71 FOR THIS AFTERNOON DUE TO THE
ADDED SUNSHINE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
WAVE OF LOW PRESSURE IS FORECAST TO TRAVEL NORTHWARD ALONG THE
FRONT TONIGHT. LATEST MODELS SHOW THE LOW NEAR THE OHIO-INDIANA
BORDER 06Z TO 12Z THURSDAY. THIS PATTERN WILL BRING PERIODS OF
SHOWERS AND THUNDERSTORMS. STRONG WIND FIELDS WILL CARRY COPIOUS
MOISTURE NORTHWARD...AND WILL CONTRIBUTE TO THUNDERSTORM
ORGANIZATION. THIS PATTERN WILL RESULT IN HEAVY DOWNPOURS AND
POSSIBLY LOCALIZED FLOODING...AND STRONG TO SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. TURNING OF
WINDS WITH HEIGHT MAY ALSO ALLOW ISOLATED TORNADOES TO FORM.

FRONT IS PROGGED TO MOVE EAST ON THURSDAY. THREAT OF SEVERE
WEATHER AND HEAVY RAIN WILL END AS SHOWERS AND THUNDERSTORMS
DIMINISH FROM WEST TO EAST.

AN UNUSUALLY DEEP UPPER TROUGH AND COOL NORTHWEST LOW LEVEL FLOW
FOLLOWING THE FRONT WILL PROVIDE A CHANCE OF SHOWERS AND BELOW
NORMAL TEMPERATURES THROUGH FRIDAY. HIGHS IN THE 60S ARE EXPECTED
THURSDAY AND FRIDAY...WITH LOWS DROPPING TO AROUND 40 THURSDAY
NIGHT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AN UPPER LEVEL LOW WILL ROTATE SLOWLY EAST ACROSS THE GREAT LAKES
REGION THROUGH THE WEEKEND AS A BROADER MID/UPPER LEVEL TROUGH
SHIFTS EAST ACROSS THE EASTERN CONUS. THIS WILL KEEP A SEASONABLY
COOLER AIRMASS IN PLACE ACROSS OUR REGION THROUGH AT LEAST THE
WEEKEND. A SERIES OF SHORT WAVES WILL ROTATE AROUND THE UPPER
LOW...BRINGING OCCASIONAL CHANCES OF PCPN INTO SATURDAY. IT LOOKS
LIKE THE FIRST SHORT WAVE WILL PIVOT UP ACROSS OUR AREA LATE
THURSDAY NIGHT THROUGH FRIDAY MORNING WITH PERHAPS A WEAKER ONE
AFFECTING OUR AREA DURING THE DAY ON SATURDAY. WITH THE COOLER AIR
MASS IN PLACE...WOULD EXPECT A DIURNAL INFLUENCE WITH THE SHOWER
ACTIVITY AND WILL TRY TO HINT AT THIS IN THE GRIDS FOR BOTH FRIDAY
AFTERNOON AND SATURDAY AFTERNOON. INCREASING LOW LEVEL LAPSE RATES
DURING THE DAY WILL RESULT IN SOME WEAK INSTABILITIES SO TOUGH TO
RULE OUT A FEW THUNDERSTORMS...BUT THINK CHANCE IS LOW ENOUGH TO
KEEP MENTION OUT OF FORECAST AT THIS POINT. WILL TREND
TEMPERATURES ON THE COOLER SIDE WITH HIGHS ONLY IN THE UPPER 50S
TO LOWER 60S BOTH FRIDAY AND SATURDAY.

UPPER LEVEL RIDGING WILL PROGRESSES SLOWLY EAST ACROSS THE CENTRAL
UNITED STATES THROUGH EARLY NEXT WEEK...LEADING TO GRADUAL HEIGHT
RISES ACROSS OUR AREA. THIS WILL ALLOW FOR A SLOW WARM UP EACH
DAY...WITH TEMPERATURES CLIMBING BACK UP CLOSER TO NORMAL BY
TUESDAY. AS THE RIDGE WORKS EAST...WE WILL GET INTO A PERIOD OF
NORTHWEST FLOW ALOFT. THIS MAY EVENTUALLY LEAD TO SOME PCPN
CHANCES...BUT WITH THE MODELS NOT REALLY SHOWING MUCH IN THE WAY OF
SHORT WAVE ENERGY...WILL MAINTAIN A DRY FORECAST FOR THE TIME BEING.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
ATMOSPHERE CONTINUES TO DESTABILIZE TO THE S AND E OF THE TAFS WHEN
SUNSHINE HAS BEEN ABUNDANT. TO THE NW OF I-71...IFR ST DECK HAS
THE KDAY TAF SOCKED IN. BOUNDARY IS EXPECT TO BUCKLE TO THE N THIS
AFTN. THIS SHOULD ALLOW KCVG/KLUK AND KILN TO GO VFR.

ADDITIONAL CONVECTION SHOULD WORK INTO THE TAFS FROM SOUTH CENTRAL
KY AHEAD OF A LOW PRESSURE WAVE.

AS THE H5 TROF BEGINS TO LIFT OUT TONIGHT A STRONGER SFC LOW
DEVELOPS IN THE LOWER OHIO VALLEY. THIS LOW SWINGS THE FRONT EWD
TONIGHT. A MORE SOLID AREA OF CONVECTION IS EXPECTED AHEAD OF THIS
FRONT. IFR/MVFR CONDITIONS WILL BE POSSIBLE. AS THE FRONT SWINGS THRU
LATE IN THE PERIOD...IFR CIGS WILL BE POSSIBLE POST FRONTAL.

OUTLOOK...MVFR CEILING AND VISIBILITIES POSSIBLE AGAIN FRIDAY
AFTERNOON INTO FRIDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...SITES
SHORT TERM...CONIGLIO
LONG TERM...JGL
AVIATION...SITES
Hazardous weather outlook, May 14, 8:21 AM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
821 AM EDT WED MAY 14 2014

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-151230-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
821 AM EDT WED MAY 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE FORECAST TO FORM ALONG A FRONTAL BOUNDARY IN AN
ENVIRONMENT OF INCREASED INSTABILITY AND WIND SHEAR. SOME OF THE
THUNDERSTORMS MAY REACH SEVERE LIMITS... WITH DAMAGING WINDS THE
MAIN THREAT. IN ADDITION...ISOLATED TORNADOES WILL BE POSSIBLE.

WITH SOILS MOIST FROM RECENT RAINFALL...HEAVY DOWNPOURS MAY RESULT
IN FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOCALIZED FLOODING MAY PERSIST ON THURSDAY DUE TO THE LINGERING
EFFECTS OF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

In the hours before

Special weather statement, May 14, 10:07 AM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1007 AM EDT WED MAY 14 2014

KYZ093-096-097-OHZ078-079-141430-
PENDLETON KY-BRACKEN KY-CAMPBELL KY-BROWN OH-CLERMONT OH-
1007 AM EDT WED MAY 14 2014

...A STRONG THUNDERSTORM WILL AFFECT CLERMONT...WESTERN BROWN...
CAMPBELL...EXTREME NORTHWESTERN BRACKEN AND NORTHEASTERN PENDLETON
COUNTIES THROUGH 1030 AM EDT...

AT 1005 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MENTOR...
MOVING NORTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW RICHMOND...
BETHEL...AMELIA AND BATAVIA.

ALSO...CALIFORNIA...POINT ISABEL...SALTAIR...BLAIRSVILLE...
NICHOLSVILLE...NEW PALESTINE...LINDALE...BANTAM...WITHAMSVILLE AND
EAST FORK STATE PARK ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3917 8423 3909 8395 3874 8420 3881 8440

BINAU
Special weather statement, May 14, 10:54 AM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1054 AM EDT WED MAY 14 2014

OHZ071-072-078-079-141530-
BROWN OH-CLINTON OH-WARREN OH-CLERMONT OH-
1054 AM EDT WED MAY 14 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLERMONT...
SOUTHEASTERN WARREN...SOUTHWESTERN CLINTON AND NORTHWESTERN BROWN
COUNTIES THROUGH 1130 AM EDT...

AT 1052 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
WOODVILLE...MOVING NORTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE...
PENNY SIZE HAIL...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BLANCHESTER.

ALSO...WESTBORO...MIDDLEBORO...MIDLAND...CLARKSVILLE...CUBA...COWAN
LAKE STATE PARK...MORRISVILLE...OGDEN AND BURTONVILLE ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3948 8400 3939 8375 3913 8401 3918 8411

BINAU
Local storm report, May 14, 11:36 AM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1136 AM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     HAIL             4 W WILMINGTON          39.44N 83.90W
05/14/2014  M0.25 INCH       CLINTON            OH   NWS EMPLOYEE

&&
Special weather statement, May 14, 12:59 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1259 PM EDT WED MAY 14 2014

OHZ064-073-141730-
PICKAWAY OH-ROSS OH-
1259 PM EDT WED MAY 14 2014

...A RAPIDLY DEVELOPING THUNDERSTORM WILL AFFECT NORTHERN ROSS AND
CENTRAL PICKAWAY COUNTIES THROUGH 130 PM EDT...

AT 1255 PM EDT...RADAR INDICATED A THUNDERSTORM NEAR FRANKFORT...
MOVING NORTH AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CIRCLEVILLE AND
ASHVILLE.

ALSO...CLARKSBURG...PICKAWAY COUNTY AIRPORT...WILLIAMSPORT...LOGAN
ELM VILLAGE...FOX...DARBYVILLE AND SOUTH BLOOMFIELD ARE NEAR THE PATH
OF THIS RAPIDLY DEVELOPING THUNDERSTORM.

LAT...LON 3978 8315 3974 8286 3933 8303 3939 8325

HATZOS
Special weather statement, May 14, 1:15 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
115 PM EDT WED MAY 14 2014

OHZ055-056-141745-
FRANKLIN OH-LICKING OH-
115 PM EDT WED MAY 14 2014

...A STRONG THUNDERSTORM WILL AFFECT WESTERN LICKING AND NORTHEASTERN
FRANKLIN COUNTIES THROUGH 145 PM EDT...

AT 112 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SUMMIT
STATION...MOVING NORTH AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
PATASKALA...BEECHWOOD TRAILS...JERSEY...ALEXANDRIA...
JOHNSTOWN AND HARTFORD.

LAT...LON 3994 8268 3998 8284 4013 8278 4013 8276
      4017 8276 4027 8273 4025 8245

HATZOS
Local storm report, May 14, 1:59 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
159 PM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     HAIL             CIRCLEVILLE             39.60N 82.94W
05/14/2014  M0.50 INCH       PICKAWAY           OH   TRAINED SPOTTER

            PEA SIZE TO HALF INCH HAIL

&&

KURZ

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 9:14 PM EDTSpecial Weather StatementILNPreble46 min
May 13, 9:44 PM EDTSpecial Weather StatementILNPreble31 min
May 13, 10:02 PM EDTSevere Thunderstorm WarningILNMiami, Montgomery28 min
May 13, 10:24 PM EDTSpecial Weather StatementILNMiami36 min
May 13, 10:37 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Miami23 min
May 13, 10:59 PM EDTSpecial Weather StatementILNChampaign31 min
May 13, 11:27 PM EDTSpecial Weather StatementILNUnion33 min
May 13, 11:57 PM EDTSpecial Weather StatementILNDelaware33 min
May 14, 12:00 AM EDTSevere Thunderstorm WarningILNDelaware45 min
May 14, 12:01 AM EDTSpecial Weather StatementILNFranklin29 min
May 14, 12:29 AM EDTSpecial Weather StatementILNDelaware, Franklin, Licking61 min
May 14, 9:36 AM EDTSpecial Weather StatementILNClermont24 min
May 14, 10:07 AM EDTSpecial Weather StatementILNClermont23 min
May 14, 10:54 AM EDTSpecial Weather StatementILNClinton36 min
May 14, 12:59 PM EDTSpecial Weather StatementILNPickaway31 min
May 14, 1:13 PM EDTSevere Thunderstorm WarningILNPickaway, Ross32 min
May 14, 1:15 PM EDTSpecial Weather StatementILNLicking30 min
May 14, 1:44 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Pickaway46 min
May 14, 2:28 PM EDTSpecial Weather StatementILNRoss32 min
May 14, 2:31 PM EDTFlash Flood WatchILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 26 more13 hr
May 14, 2:36 PM EDTSevere Thunderstorm WarningILNLicking54 min
May 14, 2:38 PM EDTSevere Thunderstorm WarningILNPickaway, Ross52 min
May 14, 2:51 PM EDTAreal Flood AdvisoryILNFairfield, Franklin, Pickaway, Ross3 hr
May 14, 3:11 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Pickaway49 min
May 14, 3:43 PM EDTSpecial Weather StatementILNLicking32 min
May 14, 3:51 PM EDTSpecial Weather StatementILNFairfield24 min
May 14, 3:56 PM EDTSpecial Weather StatementILNRoss34 min
May 14, 4:02 PM EDTSpecial Weather StatementILNAdams28 min
May 14, 4:03 PM EDTAreal Flood AdvisoryILNAdams, Brown3 hr
May 14, 4:06 PM EDTSevere Thunderstorm WarningILNAdams, Brown39 min
May 14, 4:13 PM EDTSevere Thunderstorm WarningILNAdams32 min
May 14, 4:20 PM EDTTornado WarningILNAdams25 min
May 14, 4:30 PM EDTSpecial Weather StatementILNRoss30 min
May 14, 4:39 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland51 min
May 14, 4:42 PM EDTTornado WarningILNAdams, Pike, Scioto33 min
May 14, 5:02 PM EDTSevere Thunderstorm WarningILNPike, Ross43 min
May 14, 5:05 PM EDTSpecial Weather StatementILNWarren25 min
May 14, 5:15 PM EDTSevere Thunderstorm WarningILNClinton, Greene, Montgomery, Warren45 min
May 14, 5:23 PM EDTTornado WarningILNPike, Ross22 min
May 14, 5:23 PM EDTTornado WarningILNGreene, Warren22 min
May 14, 5:44 PM EDTSevere Thunderstorm WarningILNHocking, Pickaway, Ross46 min
May 14, 5:47 PM EDTTornado WarningILNClark, Greene, Madison28 min
May 14, 5:52 PM EDTTornado WarningILNPickaway, Ross23 min
May 14, 5:58 PM EDTTornado WarningILNHocking, Pike, Ross32 min
May 14, 6:09 PM EDTTornado Warning Tornado observedILNClark36 min
May 14, 6:15 PM EDTTornado WarningILNFairfield, Franklin, Pickaway30 min
May 14, 6:26 PM EDTTornado WarningILNHocking34 min
May 14, 6:29 PM EDTTornado WarningILNChampaign, Clark, Madison31 min
May 14, 6:41 PM EDTSpecial Weather StatementILNFairfield49 min
May 14, 6:49 PM EDTTornado WarningILNMadison, Union26 min
May 14, 7:02 PM EDTSevere Thunderstorm WarningILNHocking43 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.